MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG BIOMONITOR 2-AF; IMPLANTABLE CARDIAC MONITOR

BIOTRONIK SE & CO. KG BIOMONITOR 2-AF; IMPLANTABLE CARDIAC MONITOR
Model Number 398493
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is thus based on the inspection of the quality documents associated with the manufacture of this particular device as well as the data returned for evaluation.The manufacturing process for this device was reviewed and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process.Particularly the final acceptance test proved the device functions to be as specified.The analysis revealed an unexpected battery behavior, which led to the clinical observation.Based on the data available for analysis the root cause for that behavior was not determinable and can only be clarified by an analysis of the device itself.However, it cannot be excluded that this occurrence resulted from a defective component.Should the device become available for analysis, this investigation will be updated.
 
Event or Problem Description
This device was explanted due to eri with unexpected battery behavior.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were reviewed and all production steps were performed accordingly.In particular, the final acceptance test proved the device functions to be as specified.During initial device interrogation a warning message was triggered regarding the battery condition, as mentioned in the complaint description.The battery status was eri, which was detected on (b)(6) 2024.The device data were thoroughly inspected.The analysis confirmed the activation of the eri battery status.The analysis showed a normal battery depletion.However, in situations with very low remaining battery capacity, a discrepancy between the remaining capacity calculated from the charge counter and the estimation based on battery voltage may occur.If this discrepancy exceeds the defined threshold, a battery error message is triggered as specified.At a next step the device was subjected to an electrical analysis.A sensing test was performed and the device sensed the attached heart signals free of noise, proving the sensing functions to be as specified.Next, the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.In a next step, the battery was disconnected from the electronic module.Further thorough investigation of the electronic module did not show any anomalies.In particular the current consumption proved to be normal and expected.The battery was sent to the manufacturer for further analysis, revealing no anomalies.In conclusion, the analysis revealed no indication of a device malfunction.
 
Event or Problem Description

Brand Name
BIOMONITOR 2-AF
Common Device Name
IMPLANTABLE CARDIAC MONITOR
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20899252
Report Number1028232-2024-06365
Device Sequence Number20096926
Product Code MXD
UDI-Device Identifier04035479135522
UDI-Public(01)04035479135522(17)170630
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152995
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number398493
Device Catalogue Number398493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age84 YR
Patient SexUnknown